Alert archive / South Dakota / Flash Flood Warnings in 2013
Flash Flood Warning 21, NWS Rapid City, SD
NWS Rapid City, SD issued this flash flood warning at Aug 30, 2013, 2:22 PM MDT for Meade County, Pennington County, South Dakota. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2013, 2:22 PM MDT (20:22 UTC)
- Expired
- Aug 30, 2013, 6:30 PM MDT
- In force
- 4 hr
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Meade County, SD, Pennington County, SD
The radar
The Rapid City radar (KUDX), 34 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 2:38 PM MDT | FLASH FLOOD | 2 W Downtown Rapid City, SD | ST. JOSEPH ST AND WEST BLVD IS FLOODED. |
| Aug 30, 2:38 PM MDT | FLASH FLOOD | 3 W Downtown Rapid City, SD | WEST MAIN AT SOO SAND DRIVE IS FLOODED. |
| Aug 30, 2:38 PM MDT | FLASH FLOOD | 3 W Downtown Rapid City, SD | WEST MAIN AT SOO SAN DRIVE IS FLOODED. |
| Aug 30, 2:40 PM MDT | FLASH FLOOD | 1 W Downtown Rapid City, SD | WATER RUNNING CURB TO CURB ON STREETS BETWEEN MOUNTAIN VIEW AND WEST BLVD. |
| Aug 30, 3:00 PM MDT | HEAVY RAIN 1.08 | 1 Wnw Downtown Rapid Ci, SD | HEAVY RAINFALL FROM 145 PM TO 230 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 8.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
293 WGUS53 KUNR 302022 FFWUNR SDC093-103-310030- /O.NEW.KUNR.FF.W.0021.130830T2022Z-130831T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RAPID CITY SD 222 PM MDT FRI AUG 30 2013 THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PENNINGTON COUNTY IN WEST CENTRAL SOUTH DAKOTA... SOUTHWESTERN MEADE COUNTY IN WEST CENTRAL SOUTH DAKOTA... * UNTIL 630 PM MDT * AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF TWO INCHES IS POSSIBLE IN AN HOUR. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... DOWNTOWN RAPID CITY...BLACK HAWK...BOX ELDER...CAPUTA...ELLSWORTH AFB...HISEGA...JOHNSON SIDING...PIEDMONT...RAPID CITY AIRPORT AND RAPID VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4424 10341 4421 10305 4394 10295 4404 10347 $$ SMITH
6 follow-up statements
237 WGUS73 KUNR 302036 FFSUNR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 236 PM MDT FRI AUG 30 2013 SDC093-103-310030- /O.CON.KUNR.FF.W.0021.000000T0000Z-130831T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MEADE SD-PENNINGTON SD- 236 PM MDT FRI AUG 30 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL PENNINGTON AND SOUTHWESTERN MEADE COUNTIES UNTIL 630 PM MDT... AT 235 PM MDT...VERY HEAVY RAINFALL AND LARGE HAIL WAS FALLING IN RAPID CITY. RUNOFF FROM THIS RAINFALL WILL CAUSE STREET FLOODING IN AND AROUND THE RAPID CITY AREA. RAINFALL AMOUNTS OF AN INCH IN 30 MINUTES WILL OCCUR. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... DOWNTOWN RAPID CITY...BLACK HAWK...BOX ELDER...CAPUTA...ELLSWORTH AFB...HISEGA...JOHNSON SIDING...PIEDMONT...RAPID CITY AIRPORT AND RAPID VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4424 10341 4421 10305 4394 10295 4404 10347 $$ SMITH
180 WGUS73 KUNR 302044 FFSUNR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 244 PM MDT FRI AUG 30 2013 SDC093-103-310030- /O.CON.KUNR.FF.W.0021.000000T0000Z-130831T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MEADE SD-PENNINGTON SD- 244 PM MDT FRI AUG 30 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL PENNINGTON AND SOUTHWESTERN MEADE COUNTIES UNTIL 630 PM MDT... AT 241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. OVER AN INCH OF RAIN HAS FALLEN IN 30 MINUTES ACROSS RAPID CITY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... DOWNTOWN RAPID CITY...BLACK HAWK...BOX ELDER...CAPUTA...ELLSWORTH AFB...RAPID CITY AIRPORT AND RAPID VALLEY. STREET FLOODING HAS BEEN REPORTED AT ST. JOSEPH STREET AND WEST BOULEVARD. ALSO WEST MAIN AND SOO SAND DRIVE IS FLOODED. MANY OTHER ROADS IN RAPID CITY ARE LIKELY FLOODED AS WELL WITH WATER RUNNING CURB TO CURB IN SEVERAL LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4424 10341 4421 10305 4394 10295 4404 10347 $$ SMITH
068 WGUS73 KUNR 302107 FFSUNR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 307 PM MDT FRI AUG 30 2013 SDC093-103-310030- /O.CON.KUNR.FF.W.0021.000000T0000Z-130831T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MEADE SD-PENNINGTON SD- 307 PM MDT FRI AUG 30 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL PENNINGTON AND SOUTHWESTERN MEADE COUNTIES UNTIL 630 PM MDT... AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ANOTHER THUNDERSTORM WILL MOVE OVER RAPID CITY...BRINGING ADDITIONAL HEAVY RAIN TO THE AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... DOWNTOWN RAPID CITY...BLACK HAWK...BOX ELDER...CAPUTA...ELLSWORTH AFB...RAPID CITY AIRPORT AND RAPID VALLEY. STREET FLOODING IS OCCURRING IN RAPID CITY. ALSO RAPID CREEK FLOWING OUT OF ITS BANKS IN RAPID CITY AND RAPID VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4424 10341 4421 10305 4394 10295 4404 10347 $$ SMITH
202 WGUS73 KUNR 302124 FFSUNR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 324 PM MDT FRI AUG 30 2013 SDC093-103-310030- /O.CON.KUNR.FF.W.0021.000000T0000Z-130831T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MEADE SD-PENNINGTON SD- 324 PM MDT FRI AUG 30 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL PENNINGTON AND SOUTHWESTERN MEADE COUNTIES UNTIL 630 PM MDT... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE ENDED OVER BLACK HAWK AND PORTIONS OF RAPID CITY. OVER AN INCH OF RAIN FELL IN 45 MINUTES OVER THE AREA. RUNOFF FROM THIS RAINFALL HAS CAUSED RAPID CREEK TO QUICKLY RISE INTO PORTIONS OF THE GREENWAY IN RAPID CITY THROUGH RAPID VALLEY. FLOODING IS EXPECTED TO CONTINUE NEAR THE FAIR GROUNDS AND ALONG RAPID CREEK NEAR SOUTH VALLEY DRIVE FOR THE NEXT COUPLE OF HOURS. LOW LYING AREAS WILL ALSO BE SUSCEPTIBLE TO FLOODING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... DOWNTOWN RAPID CITY...BLACK HAWK...BOX ELDER...CAPUTA...ELLSWORTH AFB...RAPID CITY AIRPORT AND RAPID VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4422 10339 4419 10305 4394 10295 4408 10339 $$ SMITH
214 WGUS73 KUNR 302157 FFSUNR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 357 PM MDT FRI AUG 30 2013 SDC093-103-310030- /O.CON.KUNR.FF.W.0021.000000T0000Z-130831T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MEADE SD-PENNINGTON SD- 357 PM MDT FRI AUG 30 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL PENNINGTON AND SOUTHWESTERN MEADE COUNTIES UNTIL 630 PM MDT... AT 354 PM MDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE ENDED OVER THE RAPID CITY AREA. OVER AN INCH OF RAIN FELL IN 45 MINUTES OVER THE AREA. RUNOFF FROM THIS RAINFALL HAS CAUSED RAPID CREEK TO QUICKLY RISE INTO PORTIONS OF THE GREENWAY IN RAPID CITY THROUGH RAPID VALLEY. WATER ON THE STREETS WILL CONTINUE TO RECEDE...HOWEVER FLOODING WILL CONTINUE EAST OF THE FAIR GROUNDS AND ALONG RAPID CREEK NEAR SOUTH VALLEY DRIVE THROUGH 600 PM. LOW LYING AREAS WILL ALSO BE SUSCEPTIBLE TO FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4422 10339 4419 10305 4394 10295 4408 10339 $$ SMITH
646 WGUS73 KUNR 302226 FFSUNR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 426 PM MDT FRI AUG 30 2013 SDC093-103-302239- /O.CAN.KUNR.FF.W.0021.000000T0000Z-130831T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MEADE SD-PENNINGTON SD- 426 PM MDT FRI AUG 30 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL PENNINGTON AND SOUTHWESTERN MEADE COUNTIES IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. FLOOD WATERS WILL CONTINUE TO RECEDE. SOME FLOODING IS STILL POSSIBLE ALONG RAPID CREEK IN RAPID VALLEY FOR THE NEXT COUPLE OF HOURS. LAT...LON 4422 10339 4419 10305 4394 10295 4408 10339 $$ SMITH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 11:30 AM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 30, 11:30 AM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1130 AM MDT FRI AUG 30 2013 .UPDATE... ISSUED AT 1000 AM MDT FRI AUG 30 2013 CURRENT SURFACE ANALYSIS SHOWS LOW PRESSURE OVER SOUTHEASTERN MT...WITH SURFACE TROF/DRY LINE STRETCHING SOUTHEAST FROM THE LOW ACROSS THE BLACK HILLS AREA. UPPER LEVEL ANALYSIS SHOWS HIGH PRESSURE HAS CONTINUED TO SHIFT FURTHER WEST AND SOUTH INTO THE SOUTHERN HIGH PLAINS/FOUR CORNERS REGION. RIDGING CONTINUES TO EXTEND NORTHWARD ACROSS THE PLAINS. SOUTHWESTERLY FLOW IS IN PLACE ACROSS THE PACIFIC NW AND NORTHERN ROCKIES AHEAD OF LOW OFF THE PACIFIC NW COAST. SKIES ARE MAINLY SUNNY ACROSS THE AREA RIGHT NOW...WITH SOME MID CLOUDS OVER SOUTHWESTERN SD. A FEW LIGHT SHOWERS HAVE BEEN NOTED WITH THE CLOUDINESS THIS MORNING...BUT ARE GENERALLY DISSIPATING AT THIS POINT. TEMPS ARE IN THE MID 70S TO MID 80S THIS HOUR WITH SOUTH-SOUTHEAST WINDS TO THE EAST OF THE TROF...SOUTH TO SOUTHWEST OVER NORTHEASTERN WY. DEWPOINTS ARE IN THE LOW TO MID 50S TO THE WEST OF THE TROF...UPPER 50S TO MID 60S TO THE EAST. THE SURFACE TROF WILL REMAIN NEARLY STATIONARY OR MOVE SLIGHTLY TO THE EAST LATER TODAY. THIS TROF...ALONG WITH WEAK UPPER LEVEL SUPPORT...WILL LIKELY BE THE MAIN TRIGGERS FOR ANY THUNDERSTORM DEVELOPMENT THIS AFTERNOON. DEVELOPMENT IS POSSIBLE BY EARLY AFTERNOON OVER THE BLACK HILLS AREA AS ATMOSPHERE CONTINUES TO DESTABILIZE. THE BEST INSTABILITY IS PROGGED TO BE EAST OF THE TROF OVER THE SD PLAINS...WHERE CAPE VALUES OF 1000 TO 2000 J/KG ARE PROGGED. LOW LEVEL SHEAR STILL LOOKS RELATIVELY WEAK...BUT MOST FAVORABLE FOR STRONGER STORMS FROM THE BLACK HILLS NORTHWARD INTO WESTERN ND. STEEP LAPSE RATES AND COOLER AIR ALOFT THIS AFTERNOON WILL ERODE THE CAP OVER A GOOD PORTION OF THE AREA. THERE IS A SLIGHT RISK FOR SEVERE STORMS ALONG AND TO THE EAST OF THE TROF ACROSS MUCH OF WESTERN SD. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS THIS AFTERNOON AND EVENING. ACTIVITY WILL DIMINISH IN COVERAGE AND INTENSITY BY THE OVERNIGHT. HAVE UPDATED FORECAST TO RAISE POPS A BIT ACROSS THE BLACK HILLS AND PORTIONS OF WESTERN SD THIS AFTERNOON AND EVENING...BUT ACTIVITY SHOULD STILL BE ISOLATED TO WIDELY SCATTERED IN GENERAL. ALSO MADE SOME MINOR ADJUSTMENTS TO CLOUD COVER AND TEMPS FOR TODAY. HIGHS STILL LOOK TO BE IN THE 90S ACROSS THE PLAINS...WITH MID TO UPPER 80S OVER THE BLACK HILLS. && .SHORT TERM...TODAY THROUGH SATURDAY NIGHT ISSUED AT 300 AM MDT FRI AUG 30 2013 WATER VAPOR IMAGERY SHOWS UPPER RIDGING OVER THE CENTRAL TO NORTHERN PLAINS...AND INTO CENTRAL CANADA. AN UPPER LOW IS MOVING ONSHORE THE CANADIAN PACIFIC COAST. THE MAIN AXIS OF THE RIDGE IS STRETCHING ACROSS THE NORTHERN HIGH PLAINS...WITH A SERIES OF WAVES PUSHING THROUGH THE WEST/SOUTHWEST FLOW WEST OF THE CWA. AT THIS TIME ONE OF THOSE WAVES IS CROSSING THE CWA BRINGING ISOLATED ELEVATED SHOWERS OVER EASTERN WYOMING...BUT MUCH OF THE PRECIP IS EVAPORATING BEFORE HITTING THE GROUND. SURFACE ANALYSIS SHOWS WEAK HIGH PRESSURE FROM MINNESOTA TO WESTERN SOUTH DAKOTA/NEBRASKA...AND A STRENGTHENING CANADIAN SURFACE LOW NORTH OF MONTANA. UPPER FLOW WILL GENERALLY BE ZONAL TODAY AS THE BROAD UPPER RIDGE AXIS BEGINS FLATTENING IN RESPONSE TO THE APPROACHING PACIFIC LOW. A SERIES OF SUBTLE WAVES ACROSS THE GREAT BASIN WILL PUSH THEIR WAY TO THE CWA BY LATE THIS AFTERNOON INTO THE EVENING. HIGH PRESSURE OVER THE AREA WILL SLIDE EASTWARD THIS MORNING SETTING UP RETURN FLOW ACROSS WESTERN SOUTH DAKOTA. LOOKS TO BE ANOTHER WARM DAY ACROSS THE AREA...BUT FORECAST 700/850 MB TEMPS SUGGEST NOT AS HOT AS THE LAST FEW DAYS. STILL EXPECTING HIGHS IN THE MID TO UPPER 90S ACROSS CENTRAL SD. INCREASING THETA E WILL RESULT IN BETTER INSTABILITY TODAY...WITH SBCAPE OF 1500 J/KG AND AN ERODING CAP IN THE AFTERNOON. SHEAR WILL BE LACKING TODAY...BUT WILL BE INCREASING THIS EVENING AS A LOW LEVEL JET SETS UP. BY THIS TIME THE BULK OF ACTIVITY WILL BE WANING SO WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD STILL BECOME SEVERE TOWARD EVENING. THE UPPER LOW WILL PUSH EASTWARD SATURDAY SKIMMING THE CONUS BORDER OF MONTANA AND NORTH DAKOTA. SURFACE LOW PRESSURE WILL SLIDE EASTWARD INTO ONTARIO...WITH A COLD FRONT CROSSING THE AREA THROUGH THE DAY. COOLER AND DRIER AIR FILTERING INTO NORTHEAST WYOMING AND FAR WESTERN SD WILL END ANY CHANCE FOR STORMS SATURDAY. BUT HEATING AHEAD OF THE FRONT OVER CENTRAL SD WILL LEAVE SMALL CHANCES FOR STORMS SATURDAY AFTERNOON. THERE ARE STILL DIFFERENCES IN THE TIMING OF THIS FRONT...WHICH MAKES MAX TEMPS TRICKIER...AND ALSO THE POTENTIAL LOCATION OF STORM DEVELOPMENT. WILL LEAVE SLIGHT CHANCE POPS IN ACROSS CENTRAL SD...AND KEEP THE CWA DRY SATURDAY EVENING AS BOTH THE GFS/NAM SHOW THE FROPA CLEARING THE AREA BY OR SHORTLY AFTER 00Z. NORTHWEST WINDS BEHIND THE FRONT WILL BE BREEZY AT 15 TO 25 MPH WITH HIGHER GUSTS. CLEARING SKIES...CALMING WINDS...AND TEMPS DROPPING INTO THE 50S TO LOWER 60S ARE EXPECTED SATURDAY NIGHT. && .LONG TERM...SUNDAY THROUGH THURSDAY ISSUED AT 300 AM MDT FRI AUG 30 2013 AFTER A SLIGHT WEAKNESS IN THE UPPER LEVEL RIDGE OVER THE CWA SUNDAY MOVES EAST...THE UPPER LEVEL/THERMAL RIDGE WILL REBUILD OVER THE AREA FOR THE FIRST HALF OF NEXT WEEK RESULTING IN MAINLY DRY WEATHER AND SLIGHTLY WARMER TEMPERATURES. MODELS CONTINUE TO HINT AT COOLER WEATHER FOR LATE NEXT WEEK...BUT MUCH UNCERTAINTY EXISTS GIVEN DIFFERING GFS/ECMWF SOLUTIONS WITH UPPER LOW MOVING ACROSS THE NORTHERN TIER STATES INTO CENTRAL NORTH AMERICA. && .AVIATION...FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON ISSUED AT 1124 AM MDT FRI AUG 30 2013 VFR CONDITIONS WILL PREVAIL TODAY/TONIGHT. ISOLATED TSRA WILL DEVELOP THIS AFTERNOON/EVENING. SOME THUNDERSTORMS MAY BE STRONG WITH HAIL AND ERRATIC WINDS. A COLD FRONT WILL WILL CROSS THE AREA ON SATURDAY FOLLOWED BY GUSTY NORTHWEST WINDS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && UPDATE...26 SHORT TERM...13 LONG TERM...HELGESON AVIATION...10
Hazardous weather outlook, Aug 30, 9:18 AM MDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 918 AM MDT FRI AUG 30 2013 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-311300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 918 AM MDT (1018 AM CDT) FRI AUG 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WESTERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL SOUTH DAKOTA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A STORM OR TWO MAY BECOME STRONG WITH HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
In the hours before
Local storm report, Aug 30, 1:39 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
139 PM MDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL BLACK HAWK 44.15N 103.32W
08/30/2013 E0.25 INCH MEADE SD FIRE DEPT/RESCUE
PEA HAIL AND VERY HEAVY RAIN.
&&
SMITHLocal storm report, Aug 30, 1:45 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
145 PM MDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL BLACK HAWK 44.15N 103.32W
08/30/2013 E1.00 INCH MEADE SD FIRE DEPT/RESCUE
&&
POJORLIELocal storm report, Aug 30, 2:03 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
203 PM MDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 3 W DOWNTOWN RAPID CITY 44.09N 103.29W
08/30/2013 E1.00 INCH PENNINGTON SD FIRE DEPT/RESCUE
MOSTLY HAIL WITH SOME RAIN.
&&
SMITHLocal storm report, Aug 30, 2:17 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
217 PM MDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 3 WSW DOWNTOWN RAPID CI 44.07N 103.28W
08/30/2013 E1.50 INCH PENNINGTON SD TRAINED SPOTTER
0201 PM HAIL 2 SW DOWNTOWN RAPID CIT 44.06N 103.25W
08/30/2013 E1.50 INCH PENNINGTON SD NWS EMPLOYEE
0205 PM HAIL 4 SSW DOWNTOWN RAPID CI 44.03N 103.27W
08/30/2013 E1.50 INCH PENNINGTON SD PUBLIC
&&
POJORLIELocal storm report, Aug 30, 2:19 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
219 PM MDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 3 W DOWNTOWN RAPID CITY 44.08N 103.29W
08/30/2013 E1.75 INCH PENNINGTON SD FIRE DEPT/RESCUE
&&
POJORLIELocal storm report, Aug 30, 2:20 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
220 PM MDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 N BLACK HAWK 44.18N 103.32W
08/30/2013 M0.88 INCH MEADE SD TRAINED SPOTTER
OVER AN INCH OF RAIN SO FAR WITH A LOT OF PEA HAIL.
LARGEST HAIL IS NICKEL SIZE.
&&
SMITHThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 12:45 PM MDT | Special Weather Statement | UNR | Pennington | 30 min |
| Aug 30, 1:00 PM MDT | Severe Thunderstorm Warning | UNR | Meade, Pennington | 60 min |
| Aug 30, 1:33 PM MDT | Severe Thunderstorm Warning | UNR | Meade, Pennington | 57 min |
| Aug 30, 2:11 PM MDT | Areal Flood Advisory | UNR | Meade, Pennington | 3 hr |
| Aug 30, 2:29 PM MDT | Severe Thunderstorm Warning | UNR | Pennington | 61 min |
| Aug 30, 3:00 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Pennington | 60 min |
| Aug 30, 3:46 PM MDT | Tornado Warning | UNR | Custer | 29 min |
| Aug 30, 4:12 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Pennington | 63 min |
| Aug 30, 4:14 PM MDT | Severe Thunderstorm Warning | UNR | Fall River | 46 min |
| Aug 30, 5:12 PM MDT | Severe Thunderstorm Warning | UNR | Bennett, Jackson | 63 min |
| Aug 30, 5:25 PM MDT | Special Weather Statement | UNR | Meade | 35 min |
| Aug 30, 5:58 PM MDT | Severe Thunderstorm Warning | UNR | Meade, Perkins | 62 min |
Nearby
Flash Flood Warnings in South Dakota, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.